Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 85, NWS Nashville, TN

July 16, 2007Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2007, 5:03 PM CDT for Jackson County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 5:03 PM CDT (22:03 UTC)
Expired
Jul 16, 2007, 5:30 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Jackson County, TN

The radar

The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:15 PM CDTTSTM WND DMG5 Se Gainesboro, TNTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 162203
SVROHX
TNC087-162230-
/O.NEW.KOHX.SV.W.0085.070716T2203Z-070716T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JACKSON COUNTY IN TENNESSEE...

* UNTIL 530 PM CDT

* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL JACKSON COUNTY...OR ABOUT 6 MILES SOUTHEAST OF
  GAINESBORO. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3623 8560 3629 8547 3641 8552 3631 8570

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:26 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 16, 3:26 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT MON JUL 16 2007

.DISCUSSION...
ISOLATED TO SCATTERED ACTIVITY DEVELOPING ACROSS NORTHERN AND
EASTERN SECTIONS OF THE MID STATE. PRECIP IS MOVING SLOWLY TO THE
EAST AS IS THE MID TO UPPER FLOW.

CHIEF UPPER DYNAMICS TO REMAIN WELL TO OUR SOUTH OVERNIGHT. THUS...I
WILL ONLY INCLUDE ISOLATED EVENING SHOWERS AND TSTMS. MAY NEED TO GO
A LITTLE HIGHER THAN 20 PERCENT DEPENDING ON RADAR RETURNS PRIOR TO
THE 4 PM TRANSMISSION.

ON TUESDAY...CONVECTION CHANCES TO GO UP AS A CLOSED 850 MB LOW
MOVES NORTHEASTWARD ACROSS NORTHERN MS. IN FACT...GOOD CYCLONIC FLOW
IS INDICATED OVER THE MID STATE AT 00Z WED ALONG WITH GOOD SPEED
CONVERGENCE AS WELL. THE BETTER MOISTURE LEVELS WILL RESIDE ACROSS
THE PLATEAU AND HENCE THE HIGHER 50 POPS FOR THAT AREA. BY 18Z
TUES...CAP ERODES ACROSS ALL OF MIDDLE TN. THEREFORE...I AM
EXPECTING AN INCREASE IN COVERAGE OF SHOWERS AND STORMS FOR TUESDAY.

ON WEDNESDAY...WEAK SHORTWAVE TO PUSH EAST ACROSS THE AREA. BETTER
CHANCES FOR SHOWERS AND TSTMS WILL AGAIN BE ACROSS THE PLATEAU. BY
THU...WESTERLIES ALOFT APPEAR TO STEER THE BETTER PRECIP CHANCES TO
OUR EAST. HOWEVER...AS A STRONG UPPER LOW DEEPENS OVER THE GREAT
LAKES...THE UPPER FLOW ACROSS MIDDLE TN BECOMES MORE NW. THIS WILL
HELP TO PUSH A COLD FRONT SOUTHWARD ON FRIDAY. THE FRONT WILL MOVE
SOUTH OF THE MID STATE BY SATURDAY. DURING THE SUMMER
MONTHS...FROPAS CAN BE QUESTIONABLE TO SAY THE LEAST.
HOWEVER...GIVEN THE NORTHERLY COMPONENT AND MAGNITUDE OF SPEED COUPLED
WITH A RATHER STRONG SFC HIGH NORTH OF THE BOUNDARY...I BELIEVE
THAT THIS FROPA MAY INDEED TAKE PLACE.

SHOWERS AND TSTMS WILL INCREASE ON FRIDAY DUE TO THE FRONT AND
TEMPERATURES WILL BE COOLER AS WELL WITH HIGHS ONLY IN THE LOWER
80S. ON SATURDAY...AFTER A SLIGHT CHANCE OF SHOWERS AND STORMS
ACROSS THE SOUTH SAT MORNING...A PARTLY CLOUDY DAY IS IN STORE WITH
TEMPS AND HUMIDITY LEVELS BELOW NORMAL. HIGHS ON SATURDAY LOOK TO BE
IN THE MID 80S.

FOR THE REMAINDER OF THE EXTENDED...NO POPS WILL BE INCLUDED BUT A
DAY TO DAY WARMING TREND WILL COMMENCE WITH HIGH TEMPS BACK UP TO
NEAR 90 DEGREES BY MONDAY.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      71  88  70  90 /  20  30  20  30
CLARKSVILLE    70  90  71  88 /  20  30  20  30
CROSSVILLE     65  82  66  82 /  20  50  40  50
COLUMBIA       70  87  70  89 /  20  40  30  40
LAWRENCEBURG   69  87  70  89 /  20  40  20  30
WAVERLY        71  88  71  88 /  20  30  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jul 16, 5:30 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUL 16 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 5:30 PM CDTAreal Flood AdvisoryOHXCumberland3 hr
Jul 16, 5:30 PM CDTSevere Thunderstorm WarningOHXJackson30 min
Jul 16, 6:57 PM CDTAreal Flood AdvisoryOHXOverton3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.